Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Taking testosterone shots. Can vit. d3 increase testosterone level and cause reddening of facial skin?

Dec 2014
User rating for this question
Answered by

Practicing since : 2007
Answered : 4152 Questions
Does Vit. D3 increase testosterone levels when patient is taking testosterone shots in sesame oil and and do the side effects include reddening of facial skin to deep almost purple red?Patient is taking 0.5 ML of testosterone weekly and 5,000 IU Vit. D3 daily. He coughs because he can't swallow saliva of mucous and face turns red. Face used to go back to normal color (more or less white) but lately it stays red. The Vit. D at 5,000 IU was added to his diet recently. Is the reddening of face indicative of something more serious? He does not talk so can't get any feedback from him, but he frowns a lot and looks uncomfortable, tries to touch his face.
Posted Wed, 8 May 2013 in Vitamins
Answered by Dr. Seikhoo Bishnoi 4 hours later
Welcome to XXXXXXX

Vitamin D3 Cholecalciferole. It is oral form of vitamin D used in a number of conditions. Its chemical structure has similarities with Testosterone.
Testosterone is known to cause facial reddening or facial flushing in a significant number of patients taking it. When any individual coughs mild form of facial plethora is common, and in patients taking testosterone is a little bit more.
Even Vitamin D is known to cause headache, redness, hypercalcemia further potentiates it.
So as he is taking both medicines together, this may be the reason behind his prolonged facial redness. I would advise you to get his Serum Calcium levels checked. If levels come in higher range then most likely bone mass is dissolving and there is need for a little dose adjustment. Levels of ionic calcium above 11 should be alarming in his case.

Hope I cleared your doubt, if you have more questions you can ask again.

Dr. Seikhoo Bishnoi, MD

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor